Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 2, 2019, 1:39 PM CDT for Baldwin County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 1:39 PM CDT (18:39 UTC)
- Expired
- Aug 2, 2019, 2:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483
WWUS84 KMOB 021839
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
139 PM CDT Fri Aug 2 2019
ALZ264-021915-
Baldwin Central AL-
139 PM CDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 215 PM CDT...
At 139 PM CDT, the strong thunderstorm was located over Daphne,
moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Daphne and Fairhope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3051 8792 3055 8790 3057 8790 3058 8791
3062 8791 3063 8792 3064 8792 3067 8783
3052 8775 3049 8792
TIME...MOT...LOC 1839Z 356DEG 8KT 3061 8787
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:35 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 2, 12:35 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1235 PM CDT Fri Aug 2 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Scattered shra/tsra expected thru the afternoon reducing cigs/vsby briefly to MVFR categories. Brief strong and variable wind gusts in and near convection. Convection to decrease in coverage tonight. Winds light. /10 && .PREV DISCUSSION... /issued 1038 AM CDT Fri Aug 2 2019/ DISCUSSION...See updated information for land areas below. UPDATE...Amplified upper air pattern continues over the CONUS with a deep layer ridge over the southwest Atlantic and the other positioned over the southwest US. Between these two features, trof axis was aligned from the eastern Great Lakes to the central Gulf. Intersecting the trof was an upper level low centered about 100 nautical miles southeast of Dauphin Island. Under the upper trof, a weak reflection of a surface pressure trof was draped over the central Gulf coast. Deep layer ascent provided by the trof axis both aloft and surface have aided in the development of isolated to scattered showers and storms which are moving mostly from the southeast to northwest at a slow pace. The environment also supports the development of waterspouts. Radar is expected to become active through the course of the day. As the environment destabilizes due to differential heating, combined with environmental moisture characterized by PWATs ranging from 1.7 to 1.9 inches and ascent from trof (surface/aloft) atop the area supports scattered to perhaps numerous convective coverages. With slow storm motion, locally heavy rain rates in a short period of time may result in some localized flooding in areas subject to poor drainage. Similar to that of Thursday, weak wind shear favors pulse type storms. If a few storm cores can lift above the -20C layer (~25.4 kft) then brief strong wind gusts in excess of 40 mph and frequent lightning activity will be possible. If storm cores can achieve higher heights, then forecasters cannot discount a brief occurrence of severe convective downburst winds upon core collapse. /10 PREV DISCUSSION... /issued 656 AM CDT Fri Aug 2 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Mostly VFR conditions through 03.12z. Short periods of MVFR conditions possible in scattered to numerous showers and thunderstorms occurring mostly this afternoon and evening. Frequent lightning will also be likley with afternoon thunderstorms. Winds will be light and variable early today becoming mostly south to southwest at 5 to 8 knots this afternoon and early this evening then light and variable late this evening through 03.12z. 32/ee PREV DISCUSSION... /issued 425 AM CDT Fri Aug 2 2019/ NEAR TERM /Now Through Friday night/...Expect good coverage of showers and thunderstorms again today as better lift and forcing continues in the mid levels, generally over the north central Gulf stretching north over much of the forecast area through tonight. This pattern is mostly in response to a weak upper low center pinching off from the main upper trof that stretches from New England to the north central Gulf. Latest water vapor loops show this pattern well this morning as increased cyclonic flow aloft is noted over the open gulf waters of AL and NWFL stretching northward over lower parts of AL and much of NWFL. Most of the model guidance continues to depict better lift or forcing near the developing low center through tonight helping to lead to the better coverage similar to yesterday. Model soundings continue to show decent instability or CAPE values across region today and this evening with mid level lapse rates generally ranging from 5.8 to 6.0 c/km by this afternoon combined with PWATS around 1.8 inches. Gusty straightline winds possibly up to 40 mph or slightly higher, frequent cloud to ground lightning and periods of very heavy rain, possibly leading to some minor flooding locally, will be the main threats with the stronger thunderstorms. The best coverage of showers and thunderstorms will be over inland areas late this afternoon through early this evening, generally north and west of a line stretching from Wiggins MS to Milton FL and northeast to Andalusia AL. With more clouds than sun combined with the better coverage of precip, highs temps today will be around or slightly below seasonal norms today ranging from the upper 80s to lower 90s for most inland areas and the mid to upper 80s near the immediate coast. Lows tonight will be very close to seasonal norms ranging from the lower 70s for most inland areas and the middle to upper 70s near the immediate coast. With slightly higher humidity levels heat index values today will range from the mid 90s to around 100 degrees F. 32/ee SHORT TERM /Saturday Through Sunday night/...A weak upper low embedded in the base of an upper ridge stretching southwest over the eastern Conus weakens and is absorbed by the main upper trough, with the trough remaining stationary through the period. The southern end of the trough located over the Gulf of Mexico shifts west through the weekend as an upper ridge over the Caribbean builds west over the eastern Gulf. A weakly organized low level ridge builds west over the eastern Gulf, creating a more organized southwesterly low level flow, and in combination with most of the region under southwest flow in the mid levels, moisture levels remain high through the weekend, with guidance advertising precip H20 levels at or above 1.8" through the weekend. Add in mid level instability from several passing shortwaves moving through the trough and daily scattered to numerous shower and thunderstorms are expected. The rain and increased cloud cover will help to limit daytime highs to below seasonal levels, with highs topping out generally in the upper 80s. Lows in the low to mid 70s are expected. /16 LONG TERM /Monday Through Thursday/...An upper high centered over the Desert Southwest at the beginning of the week begins to shift east, shifting the upper trough over the eastern Conus east in the process. A more drier northwesterly flow aloft returns by the end of the week in response, with rain chances decreasing through the week as moisture levels slowly decrease. Enough moisture is expected to remain over the region for an around seasonal chance of rain. Highs warm to a near seasonal low to mid 90s over most of the forecast area by the end of the week as the region comes under increasing upper subsidence from the approaching upper high. Lows around seasonal norms are expected. /16 MARINE...Surface high pressure over the north central Gulf will continue to slowly weaken through much of the week as a weak upper low continues to develop over the north central Gulf. A better onshore flow can be expected late today through Sat followed by a better southwest to westerly flow Sun through early next week. Better coverage of showers and thunderstorms will continue over marine area through early next week due to the position of the weak upper low center located over the north central gulf. For today model data does show more favorable conditions for waterspout development compared to yesterday. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 2, 3:55 AM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 355 AM CDT Fri Aug 2 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-030900- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 355 AM CDT Fri Aug 2 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A few strong thunderstorms will be possible again today, generally over inland areas north of the coast late this afternoon through early this evening. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-030900- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 355 AM CDT Fri Aug 2 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A few strong thunderstorms will be possible today. Gusty straight line winds and frequent lightning will be the main threats with the stronger storms. Conditions are also favorable for the development of waterspouts. .DAYS TWO THROUGH SEVEN...Friday through Thursday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 2, 12:13 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
1213 PM CDT Fri Aug 2 2019
ALZ263-265-021745-
Mobile Coastal AL-Mobile Central AL-
1213 PM CDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 1245 PM CDT...
At 1213 PM CDT, the strong thunderstorm was located over Tillmans
Corner, moving northwest at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3059 8834 3070 8813 3062 8810 3061 8812
3059 8812 3057 8810 3057 8809 3058 8809
3058 8810 3059 8811 3060 8811 3061 8810
3055 8808 3048 8818
TIME...MOT...LOC 1713Z 137DEG 9KT 3057 8818Special weather statement, Aug 2, 12:50 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
1250 PM CDT Fri Aug 2 2019
ALZ264-266-021815-
Baldwin Coastal AL-Baldwin Central AL-
1250 PM CDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL BALDWIN COUNTY UNTIL 115 PM CDT...
At 1250 PM CDT, the strong thunderstorm was located over Bon Secour,
or 5 miles southwest of Foley. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Foley, Magnolia Springs and Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3028 8773 3028 8775 3029 8775 3029 8774
3030 8773 3030 8776 3035 8783 3039 8780
3048 8774 3035 8762 3027 8770
TIME...MOT...LOC 1750Z 112DEG 2KT 3034 8773Special weather statement, Aug 2, 1:19 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
119 PM CDT Fri Aug 2 2019
ALZ264-021845-
Baldwin Central AL-
119 PM CDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 145 PM CDT...
At 119 PM CDT, the strong thunderstorm was located 4 miles southeast
of Fairhope. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Fairhope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3046 8791 3049 8791 3049 8793 3055 8790
3058 8791 3063 8781 3047 8774 3043 8780
3047 8780 3046 8781 3041 8785
TIME...MOT...LOC 1819Z 138DEG 4KT 3049 8784Special weather statement, Aug 2, 1:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
139 PM CDT Fri Aug 2 2019
ALZ264-021915-
Baldwin Central AL-
139 PM CDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 215 PM CDT...
At 139 PM CDT, the strong thunderstorm was located over Daphne,
moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Daphne and Fairhope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3051 8792 3055 8790 3057 8790 3058 8791
3062 8791 3063 8792 3064 8792 3067 8783
3052 8775 3049 8792
TIME...MOT...LOC 1839Z 356DEG 8KT 3061 8787The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:30 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 2, 12:13 PM CDT | Special Weather Statement | MOB | Mobile | 32 min |
| Aug 2, 12:50 PM CDT | Special Weather Statement | MOB | Baldwin | 25 min |
| Aug 2, 1:19 PM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Aug 2, 1:43 PM CDT | Special Marine Warning | MOB | 49 min | |
| Aug 2, 1:57 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
| Aug 2, 2:04 PM CDT | Special Weather Statement | MOB | Mobile | 26 min |
| Aug 2, 2:30 PM CDT | Special Marine Warning | MOB | 36 min | |
| Aug 2, 2:44 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 20 min |
| Aug 2, 3:39 PM CDT | Special Weather Statement | MOB | Baldwin | 36 min |
| Aug 2, 4:02 PM CDT | Areal Flood Advisory | MOB | Baldwin | 118 min |
| Aug 2, 4:59 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| Aug 2, 5:25 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Aug 2, 2:27 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.